MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CORTICAL SCREW, 5.0 MM, 34 MM; NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CORTICAL SCREW, 5.0 MM, 34 MM; NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery, the nurse found that there was a hole in the sterile packaging.The surgery was completed with another device.No information has been received regarding the surgical delay.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that during surgery the nurse found a hole in the sterile packaging.The surgery was completed with another device.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: the product with the complete packaging was returned.The visual examination confirms the reported event.The outer cardboard box (pvp) is open and the flap for rip open the box is completely removed (ripped off).The shrink foil is missing.The outer sterile packaging (avp) is also open.There is a hole in that outer sterile bag.The hole is only on one side.On the opposite corresponding side of the hole there is nothing conspicuous.The inner sterile bag (ivp) is intact.There is a small imprint on that inner bag (outside the vacuum seal area).Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Additional product documentation: before boxing (einschachteln pvp) the product is 100% visually inspected.Conclusion: it was reported that during surgery the nurse found a hole in the sterile packaging.The surgery was completed with another device.Based on the investigation the reported event can be confirmed.The complaint history of the item # 02.02150.034 shows that a similar event has never been reported.It can be considered as single case.Before boxing (einschachteln pvp) the products of the lot 3014975 were 100% visually inspected.Therefore, most likely such an issue should have been detected and potentially was caused outside zb control.However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
NCB, CORTICAL SCREW, 5.0 MM, 34 MM
Common Device Name
NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10740582
Report Number0009613350-2020-00510
Device Sequence Number1088375
Product Code HRS
UDI-Device Identifier00889024290990
UDI-Public00889024290990
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K061211
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number02.02150.034
Device Lot Number3014975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;